Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Apr 6, 2024, 1:42 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 17 counties in Texas. It took effect at Apr 6, 2024, 10:00 AM CDT. It was in force for 10 hr. 59 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2024, 1:42 AM CDT (06:42 UTC)
- In effect from
- Apr 6, 2024, 10:00 AM CDT
- Expired
- Apr 6, 2024, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 72 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 10:38 AM CDT | NON-TSTM WND GST 58 | 6 Ene Amarillo, TX | First non thunderstorm high wind gust of the day. |
| Apr 6, 10:38 AM CDT | NON-TSTM WND GST 62 | 6 Ene Amarillo, TX | The peak wind gust was observed at 12:18 PM. The last high wind gust was observed at 4:41 PM. |
| Apr 6, 10:42 AM CDT | NON-TSTM WND GST 58 | 2 N Borger, TX | First high wind gust of the day. |
| Apr 6, 10:42 AM CDT | NON-TSTM WND GST 67 | 2 N Borger, TX | The peak wind gust occurred at 12:00 PM. The last high wind gust occurred at 3:45 PM. |
| Apr 6, 11:04 AM CDT | NON-TSTM WND GST 58 | 2 Wnw Fritch, TX | First high wind gust of the day. |
| Apr 6, 11:04 AM CDT | NON-TSTM WND GST 64 | 2 Wnw Fritch, TX | The peak wind gust occurred at 12:59 PM. The last high wind gust occurred at 3:50 PM. |
| Apr 6, 11:07 AM CDT | NON-TSTM WND GST 58 | 9 Nne Sunray, TX | First high wind gust of the day. |
| Apr 6, 11:07 AM CDT | NON-TSTM WND GST 58 | 9 Nne Sunray, TX | This was the only high wind gust. |
| Apr 6, 11:18 AM CDT | NON-TSTM WND GST 64 | 4 Ssw Pantex, TX | First high wind gust of the day. |
| Apr 6, 11:18 AM CDT | NON-TSTM WND GST 64 | 4 Ssw Pantex, TX | The peak wind gust occurred at 11:18 AM. The last high wind gust occurred at 4:23 PM. |
| Apr 6, 11:39 AM CDT | NON-TSTM WND GST 62 | 2 N Stinnett, TX | First high wind gust of the day. |
| Apr 6, 11:39 AM CDT | NON-TSTM WND GST 62 | 2 N Stinnett, TX | The peak wind gust occurred at 11:39 AM. The last high wind gust occurred at 2:07 PM. |
| Apr 6, 11:50 AM CDT | NON-TSTM WND GST 58 | 2 N Texline, TX | First high wind gust of the day. |
| Apr 6, 11:50 AM CDT | NON-TSTM WND GST 58 | 7 E Borger, TX | First high wind gust of the day. |
| Apr 6, 11:50 AM CDT | NON-TSTM WND GST 64 | 2 N Texline, TX | The peak wind gust occurred at 2:05 PM. The last high wind gust occurred at 5:27 PM. |
| Apr 6, 11:50 AM CDT | NON-TSTM WND GST 64 | 7 E Borger, TX | The peak wind gust occurred at 12:03 PM. The last high wind gust occurred at 2:15 PM. |
| Apr 6, 11:55 AM CDT | NON-TSTM WND GST 61 | 2 Wnw Hereford, TX | First high wind gust of the day. |
| Apr 6, 11:55 AM CDT | NON-TSTM WND GST 61 | 2 Wnw Hereford, TX | This was the first and only high wind gust of the day. |
| Apr 6, 11:58 AM CDT | NON-TSTM WND GST 59 | 3 Se Pantex, TX | First high wind gust of the day. |
| Apr 6, 11:58 AM CDT | NON-TSTM WND GST 65 | 3 Se Pantex, TX | The peak wind gust occurred at 3:27 PM. The last high wind gust occurred at 3:51 PM. |
| Apr 6, 12:09 PM CDT | NON-TSTM WND GST 59 | 1 W Canyon, TX | First high wind gust of the day. |
| Apr 6, 12:09 PM CDT | NON-TSTM WND GST 64 | 1 W Canyon, TX | The peak wind gust occurred at 12:18 PM. The last high wind gust occurred at 2:32 PM. |
| Apr 6, 12:14 PM CDT | NON-TSTM WND GST 59 | 11 Wnw Bootleg, TX | First high wind gust of the day. |
| Apr 6, 12:14 PM CDT | NON-TSTM WND GST 64 | 11 Wnw Bootleg, TX | The peak wind gust occurred at 3:24 PM. That was also the last high wind gust. |
| Apr 6, 12:35 PM CDT | NON-TSTM WND GST 58 | 5 Nnw Pampa, TX | First high wind gust of the day. |
| Apr 6, 12:35 PM CDT | NON-TSTM WND GST 58 | 5 Nnw Pampa, TX | This was the only high wind gust at this location. |
| Apr 6, 12:40 PM CDT | NON-TSTM WND GST 59 | 1 Ssw Panhandle, TX | First high wind gust of the day. |
| Apr 6, 12:40 PM CDT | NON-TSTM WND GST 60 | 1 Ssw Panhandle, TX | The peak wind gust occurred at 3:36 PM. This was also the last high wind gust at this location. |
| Apr 6, 12:45 PM CDT | NON-TSTM WND GST 60 | 1 Ssw Beaver, OK | First high wind gust of the day. |
| Apr 6, 12:45 PM CDT | NON-TSTM WND GST 60 | 1 Ssw Beaver, OK | The first and only high wind gust of the day occurred at 12:45 PM. |
| Apr 6, 12:50 PM CDT | NON-TSTM WND GST 58 | 10 Ese Valley De Oro, TX | First high wind gust of the day. |
| Apr 6, 12:50 PM CDT | NON-TSTM WND GST 62 | 10 Ese Valley De Oro, TX | This was the only high wind gust. |
| Apr 6, 12:53 PM CDT | NON-TSTM WND GST 60 | 2 Ese Pampa, TX | First high wind gust of the day. |
| Apr 6, 12:53 PM CDT | NON-TSTM WND GST 60 | 2 Ese Pampa, TX | This was the first and only high wind gust at this location. |
| Apr 6, 12:57 PM CDT | NON-TSTM WND GST 58 | 8 W Lipscomb, TX | First high wind gust of the day. |
| Apr 6, 12:57 PM CDT | NON-TSTM WND GST 65 | 8 W Lipscomb, TX | The peak wind gust occurred at 1:32 PM. The last wind gust occurred at 3:26 PM. |
| Apr 6, 1:01 PM CDT | NON-TSTM WND GST 59 | 10 Ene Palo Duro Canyon, TX | First high wind gust of the day. |
| Apr 6, 1:01 PM CDT | NON-TSTM WND GST 60 | 10 Ene Palo Duro Canyon, TX | This was the first and only high wind gust. |
| Apr 6, 1:11 PM CDT | NON-TSTM WND GST 61 | 3 Nne Umbarger, TX | First high wind gust of the day. |
| Apr 6, 1:11 PM CDT | NON-TSTM WND GST 61 | 3 Nne Umbarger, TX | The peak wind gust occurred at 2:10 PM. The last high wind gust occurred at 2:12 PM. |
| Apr 6, 1:32 PM CDT | NON-TSTM WND GST 58 | 6 E Canadian, TX | First high wind gust of the day. |
| Apr 6, 1:32 PM CDT | NON-TSTM WND GST 58 | 6 E Canadian, TX | The last wind gust was observed at 4:49 PM. |
| Apr 6, 1:40 PM CDT | NON-TSTM WND GST 61 | 1 Wsw Guymon, OK | First high wind gust of the day. |
| Apr 6, 1:40 PM CDT | NON-TSTM WND GST 66 | 1 Wsw Guymon, OK | The peak wind gust occurred at 5:08 PM. This was also the last high wind gust of the day. |
| Apr 6, 1:45 PM CDT | NON-TSTM WND GST 58 | 8 W Slapout, OK | First high wind gust of the day. |
| Apr 6, 1:45 PM CDT | NON-TSTM WND GST 58 | 8 W Slapout, OK | This was the only high wind gust at this location. |
| Apr 6, 1:48 PM CDT | NON-TSTM WND GST 58 | 6 Ese Lora, TX | First high wind gust of the day. |
| Apr 6, 1:48 PM CDT | NON-TSTM WND GST 64 | 6 Ese Lora, TX | The peak wind gust occurred at 2:03 PM. The last high wind gust occurred at 4:54 PM. |
| Apr 6, 2:02 PM CDT | NON-TSTM WND GST 72 | 3 N Borger, TX | ASOS station KBGD Borger (ASOS). |
| Apr 6, 2:07 PM CDT | NON-TSTM WND GST 64 | 4 Wnw Stratford, TX | First high wind gust of the day. |
| Apr 6, 2:07 PM CDT | NON-TSTM WND GST 64 | 4 Wnw Stratford, TX | The peak wind gust occurred at 2:07 PM. The last high wind gust occurred at 2:48 PM. |
| Apr 6, 2:18 PM CDT | NON-TSTM WND GST 63 | 2 Wnw Lake Mcclellan, TX | First high wind gust of the day. |
| Apr 6, 2:18 PM CDT | NON-TSTM WND GST 64 | 2 Wnw Lake Mcclellan, TX | The peak wind gust occurred at 3:37 PM. The last wind gust occurred at 4:48 PM. |
| Apr 6, 2:39 PM CDT | NON-TSTM WND GST 58 | Goodnight, TX | This was the first and only high wind gust at this location. |
| Apr 6, 2:55 PM CDT | NON-TSTM WND GST 58 | 5 Ene Hereford, TX | First high wind gust of the day. |
| Apr 6, 2:55 PM CDT | NON-TSTM WND GST 61 | 5 Ene Hereford, TX | The peak wind gust occurred at 11:55 AM. The last high wind gust occurred at 4:23 PM. |
| Apr 6, 3:04 PM CDT | NON-TSTM WND GST 66 | 1 E Mclean, TX | This was the first and only high wind gust. |
| Apr 6, 3:04 PM CDT | NON-TSTM WND GST 66 | 1 Ene Mclean, TX | First high wind gust of the day. |
| Apr 6, 5:18 PM CDT | NON-TSTM WND DMG | 8 Nnw Umbarger, TX | Downed powerlines reported at the intersection of Westline Road and McAfee Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4578 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WWUS74 KAMA 060642 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 142 AM CDT Sat Apr 6 2024 OKZ002-003-TXZ001>009-011>014-016>018-061700- /O.UPG.KAMA.HW.A.0004.240406T1500Z-240407T0000Z/ /O.NEW.KAMA.HW.W.0004.240406T1500Z-240407T0100Z/ Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley- Moore-Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Deaf Smith- Randall-Armstrong- Including the cities of Umbarger, Canyon, Panhandle, White Deer, Hereford, Goodnight, Beaver, Skellytown, Lora, Dawn, Bushland, Romero, Spearman, Dumas, Buffalo Lake, Ware, Wolf Creek Park, Dalhart, Perryton, Pampa, Gruver, Kingsmill, Wildorado, Conlen, Forgan, Four Way, Farnsworth, Miami, Boys Ranch, Bootleg, Borger, Amarillo, Guymon, Codman, Vega, Washburn, Waka, Booker, Higgins, Wayside, Claude, Pantex, Follett, Hartley, Stratford, Masterson, and Channing 142 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ001-TXZ010-061700- /O.NEW.KAMA.HW.W.0004.240406T1500Z-240407T0100Z/ Cimarron-Hemphill- Including the cities of Glazier, Keyes, Lake Marvin, Canadian, and Boise City 142 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Hemphill County. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$
3 follow-up statements
264 WWUS74 KAMA 060716 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 216 AM CDT Sat Apr 6 2024 OKZ001>003-TXZ001>014-016>018-061715- /O.CON.KAMA.HW.W.0004.240406T1500Z-240407T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall-Armstrong- Including the cities of Glazier, Umbarger, Canyon, Keyes, Lake Marvin, Panhandle, White Deer, Hereford, Goodnight, Beaver, Skellytown, Lora, Dawn, Bushland, Romero, Spearman, Dumas, Buffalo Lake, Ware, Wolf Creek Park, Dalhart, Perryton, Pampa, Gruver, Kingsmill, Wildorado, Conlen, Forgan, Four Way, Farnsworth, Miami, Boys Ranch, Bootleg, Borger, Amarillo, Guymon, Codman, Vega, Washburn, Waka, Booker, Higgins, Wayside, Claude, Pantex, Boise City, Canadian, Follett, Hartley, Stratford, Masterson, and Channing 216 AM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...The Panhandle of Oklahoma and portions of the Panhandle of Texas. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ015-019-020-061715- /O.NEW.KAMA.WI.Y.0007.240406T1500Z-240407T0200Z/ Wheeler-Donley-Collingsworth- Including the cities of Lela, Wheeler, Twitty, Briscoe, Lutie, Clarendon, Dozier, Shamrock, Samnorwood, and Wellington 216 AM CDT Sat Apr 6 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Collingsworth, Donley, and Wheeler Counties. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
981 WWUS74 KAMA 061722 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1222 PM CDT Sat Apr 6 2024 OKZ001>003-TXZ001>014-016>018-070100- /O.CON.KAMA.HW.W.0004.000000T0000Z-240407T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall-Armstrong- Including the cities of Buffalo Lake, Keyes, Wildorado, White Deer, Lora, Miami, Romero, Booker, Hereford, Bushland, Follett, Forgan, Pampa, Wolf Creek Park, Borger, Dumas, Channing, Skellytown, Waka, Conlen, Lake Marvin, Kingsmill, Boise City, Canyon, Dalhart, Beaver, Dawn, Gruver, Canadian, Codman, Perryton, Ware, Panhandle, Stratford, Four Way, Boys Ranch, Claude, Wayside, Hartley, Masterson, Amarillo, Higgins, Bootleg, Pantex, Spearman, Umbarger, Goodnight, Guymon, Washburn, Farnsworth, Vega, and Glazier 1222 PM CDT Sat Apr 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts to around 60 mph. * WHERE...All of the Oklahoma Panhandle and most of the Texas Panhandle. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ015-019-020-070200- /O.CON.KAMA.WI.Y.0007.000000T0000Z-240407T0200Z/ Wheeler-Donley-Collingsworth- Including the cities of Lela, Wellington, Twitty, Samnorwood, Shamrock, Lutie, Wheeler, Dozier, Briscoe, and Clarendon 1222 PM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West winds around 35 mph with gusts up to 50 mph. * WHERE...Collingsworth, Donley, and Wheeler Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 02
146 WWUS74 KAMA 070047 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 747 PM CDT Sat Apr 6 2024 OKZ001>003-TXZ001>014-016>018-070200- /O.EXP.KAMA.HW.W.0004.000000T0000Z-240407T0100Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Deaf Smith-Randall-Armstrong- Including the cities of Miami, Canyon, Kingsmill, Conlen, Canadian, Waka, Panhandle, Lake Marvin, Boys Ranch, Higgins, Gruver, Follett, Keyes, Borger, Skellytown, Vega, Bootleg, Dumas, Hereford, Romero, Stratford, Farnsworth, Four Way, Pampa, Guymon, Dawn, Washburn, Umbarger, Channing, Dalhart, Wayside, White Deer, Perryton, Booker, Bushland, Forgan, Glazier, Wolf Creek Park, Boise City, Ware, Claude, Spearman, Amarillo, Lora, Pantex, Hartley, Codman, Masterson, Buffalo Lake, Goodnight, Wildorado, and Beaver 747 PM CDT Sat Apr 6 2024 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have weakened below High Wind Warning criteria. Therefore, the High Wind Warning will be allowed to expire as planned. $$ TXZ015-019-020-070200- /O.CON.KAMA.WI.Y.0007.000000T0000Z-240407T0200Z/ Wheeler-Donley-Collingsworth- Including the cities of Shamrock, Briscoe, Twitty, Samnorwood, Dozier, Wheeler, Lela, Lutie, Wellington, and Clarendon 747 PM CDT Sat Apr 6 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West winds around 35 mph with gusts up to 50 mph. * WHERE...Collingsworth, Donley, and Wheeler Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ PAV
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 6, 12:38 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 6, 12:38 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1238 AM CDT Sat Apr 6 2024
...New AVIATION...
.SHORT TERM ...
(This evening through Saturday night)
Issued at 224 PM CDT Fri Apr 5 2024
Gusty southerly winds should continue overnight as a low level jet
develops. Winds should be in the 20 to 30 mph range. Winds will
ramp up into the 30 to 40 mph range with gusts to around 60 mph from
late Saturday morning through the afternoon. A Pacific cold front
will move through the Panhandles during the late morning and early
afternoon. Downward motion in association with the cold front
combined with the tight pressure gradient will keep these winds
close to high wind warning criteria. We will keep the High Wind
Watch going for now as there is a little concern that not all areas
will actually see high wind criteria. The upper low will pass to
our north and will move across northeast Colorado into western
Nebraska on Saturday. This is a tad further north than previous
runs. Winds will decrease some Saturday night as the pressure
gradient relaxes.
&&
.LONG TERM ...
(Sunday through next Thursday)
Issued at 224 PM CDT Fri Apr 5 2024
The pressure gradient will relax even more during the day Sunday.
However, the southwest Texas Panhandle may hold onto some 20 to
30 mph winds through the afternoon.
All eyes then turn to our next upper level low that will move
southward to Arizona by Monday afternoon. Low level moisture will
increase across the Panhandles Monday night which will help to
produce showers and thunderstorms. Rain chances then continue
Tuesday through Thursday morning as the upper level low moves just
south of our area, keeping us in a more favorable area for rain.
Models are not in the greatest agreement on how fast this upper low
will move across the southern High Plains, but they seem to have
similar tracks.
&&
.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Sat Apr 6 2024
Strong wind gusts, blowing dust, and low level wind shear are on
tap at all sites for the 06z TAF period. After a short break,
gusty winds have resumed across the Panhandles, out of the south
at about 20 kts, gusting 30-35 kts. With an increasing LLJ
overhead, LLWS will be possible at all sites into the morning
hours. Winds will markedly increase this morning when a Pacific
front moves in, with sustained winds 30-35 kts out of the west-
southwest and intermittent gusts around 50 kts. Blowing dust could
reduce visibility at times as a result. Winds will relinquish
somewhat this evening, but will still be breezy towards the end of
the period.
Harrel
&&
.FIRE WEATHER...
Issued at 224 PM CDT Fri Apr 5 2024
Critical fire weather conditions are expected across the Panhandles
on Saturday with winds gusting to near 60 mph and lowest relative
humidity values down around 10 percent. Critical fire weather
conditions will again be possible across the southwest Texas
Panhandle on Sunday as the stronger winds will coincide with the
lowest relative humidity in this area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 65 41 73 39 / 0 0 0 0
Beaver OK 71 40 71 34 / 0 0 0 0
Boise City OK 62 33 68 32 / 0 0 0 0
Borger TX 70 43 75 39 / 0 0 0 0
Boys Ranch TX 65 39 75 36 / 0 0 0 0
Canyon TX 64 40 73 39 / 0 0 0 0
Clarendon TX 69 44 75 42 / 0 0 0 0
Dalhart TX 62 32 70 31 / 0 0 0 0
Guymon OK 67 37 69 32 / 0 0 0 0
Hereford TX 64 38 73 37 / 0 0 0 0
Lipscomb TX 71 43 72 38 / 0 0 0 0
Pampa TX 68 43 72 39 / 0 0 0 0
Shamrock TX 73 45 77 41 / 0 0 0 0
Wellington TX 74 45 76 42 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM this morning to midnight CDT tonight
for TXZ001>020-317.
High Wind Watch from 10 AM CDT this morning through this evening
for TXZ001>009-011>014-016>018.
OK...Red Flag Warning from 10 AM this morning to midnight CDT tonight
for OKZ001>003.
High Wind Watch from 10 AM CDT this morning through this evening
for OKZ002-003.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...38Hazardous weather outlook, Apr 5, 9:51 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 951 PM CDT Fri Apr 5 2024 OKZ001>003-TXZ001>020-317-061500- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 951 PM CDT Fri Apr 5 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Red Flag Warning will be in effect for the combined Oklahoma and Texas Panhandles from 10 AM through midnight Saturday for critical fire weather conditions. A High Wind Watch will also be in effect from 10 AM to 7 PM Saturday, for the potential of strong southwest winds sustained at 30 to 40 mph, gusting up to 60 mph. Thunderstorms will be possible Monday evening through Wednesday. Thunderstorms are not expected to reach severe criteria at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions through Sunday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:18 AM CDT | Fire Weather Watch | AMA | Cimarron | 21 hr |
| Apr 6, 2:16 AM CDT | Wind Advisory | AMA | Collingsworth, Donley, Wheeler | 19 hr |
Nearby
High Wind Warnings in Texas, 2024High Wind Warnings in Oklahoma, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.